|Posted by firstname.lastname@example.org on August 26, 2013 at 9:55 PM|
Issue #04, Pathways Magazine Written by Pathways Magazine
Wednesday, 01 December 2004 00:00
In the October 2004 issue of the peer-reviewed research publication, the Journal of Manipulative and Physiological Therapeutics (JMPT), comes a case study of a child with ADHD (Attention-Deficit /Hyperactivity Disorder),who was helped with chiropractic.
The case was of a 5 year old boy who had been diagnosed with ADHD at age 2. The child’s pediatrician prescribed methylphenidate (Ritalin), Adderall, and Haldol for the next 3 years. The combination of drugs was unsuccessful in helping the child.
At age 5 the child was brought to a chiropractor to see if chiropractic care would help. The history taken at that time noted that during the child’s birth, there were complications during his delivery process. The results of this trauma and complications resulted in a 4-day stay in the neonatal intensive care unit. The child’s mother reported no other incidence of trauma.
The chiropractic examination and x-rays showed noticeable spinal distortion including a reversal of the normal neck curve indicative of subluxations. Chiropractic care was begun and the child’s progress was monitored.
According to his mother, positive changes in her son`s general behavior were noticed around the twelfth visit. By the 27th visit the patient had experienced considerable improvement.
The child was brought by the mother to the medical doctor for a follow up visit and questioned the usage of the Ritalin. The medical doctor reviewed and examined the child and based on that assessment and his clinical experience, the MD felt that the young boy was no longer exhibiting symptoms associated with ADHD. He then took the boy off the medications that he had been taking for 3 years.
The conclusion of the author of the JMPT case study noted, “The patient experienced significant reduction in symptoms. Additionally, the medical doctor concluded that the reduction in symptoms was significant enough to discontinue the medication.”